Change search
ReferencesLink to record
Permanent link

Direct link
Malmheden's theorem revisited
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).
2010 (English)In: Expositiones mathematicae, ISSN 0723-0869, Vol. 28, no 4, 337-350 p.Article in journal (Refereed) Published
Abstract [en]

In 1934 Malmheden [16] discovered an elegant geometric algorithm for solving the Dirichlet problem in a ball. Although his result was rediscovered independently by Duffin (1957) [8] 23 years later, it still does not seem to be widely known. In this paper we return to Malmheden's theorem, give an alternative proof of the result that allows generalization to polyharmonic functions and, also, discuss applications of his theorem to geometric properties of harmonic measures in balls in R-n.

Place, publisher, year, edition, pages
2010. Vol. 28, no 4, 337-350 p.
Keyword [en]
National Category
URN: urn:nbn:se:kth:diva-30261DOI: 10.1016/j.exmath.2010.03.002ISI: 000285668100003ScopusID: 2-s2.0-77958507051OAI: diva2:399384
QC 20110222Available from: 2011-02-22 Created: 2011-02-21 Last updated: 2011-02-22Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Shapiro, Harold
By organisation
Mathematics (Div.)
In the same journal
Expositiones mathematicae

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 33 hits
ReferencesLink to record
Permanent link

Direct link